It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Re: Now what?
Nov 10, 2016
Hello,

You definitely have a healthy concern against taking such a high dose of vyvanse. Too much of a stimulant medication on a day-to-day basis can lead to heart problems, high blood pressure, anxiety, and other negative side effects. I had a similar experience when I started taking adderall. I started with 10mg XR; that did nothing. Moved up to 20mg, felt maybe(?) something, waited a week, realized it was probably more of a placebo effect. Then to 30, and finally to 40mg XR and 20mg IR as needed. This all occurred within a span of 2 months, but I've stuck with that dosage for well over a year now and it's excellent for me. It was a little scary to increase my dosage so quickly, especially since the normal maximum daily dosage is considered to be 60mg.

Generally speaking - as far as I know - the drug feels like it's wearing off sooner than it should for one of two reasons, and neither of them involve you building up a tolerance. You simply haven't had enough time to build up a sufficient tolerance to these drugs. If I remember correctly, tolerance develops as your brain decides that the drug is providing enough dopamine/norepinephrine so it decides it doesn't need to make as much. In that respect, the brain is actually attempting to return back to its original, pre-drug chemical state. And that process takes awhile.

Now back to those two possible explanations for what you're experiencing. First, it could be that your body doesn't metabolize all the crap that is in a vyvanse pill as nicely and efficiently as it is expected to. That's not necessarily a bad thing, just a you thing. The solution is to try a different medication. The other possible reason is that the dosage is still too low, as it was for me when I first started taking adderall. You can let your doctor know and try a higher dosage if you're willing to risk it. Your call. There's probably very little actual risk in trying a higher dosage, but if you do, for the first couple days I would carefully monitor your blood pressure, heart rate, and mood (irritability, anxiety, mood swings - positive or negative) throughout each day. If any other those are acting abnormally (blood pressure is expected to increase to higher than normal, so don't be concerned about that one unless it's a really large leap), I would stop immediately and let your doc know. There are loads of other medications out there, so it's really not worth the discomfort.

Good luck!





All times are GMT -7. The time now is 06:41 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!